Discussions that mention leukeran

Leukemia board


[QUOTE=wisangel;3504302]My husband began Fludara chemo treatments on 2/4/08. Since then, he's developed a generalized, constant, & extremely itchy rash all over his body. Initially, the rash started on his back, spread to his front torso around the time of the 2nd treatment, and, just today, began appearing on both sides of his neck & upper-half of his legs. The itchiness is so bad it leaves my husband scratching all day & all night, sometimes to the point of breaking skin &/or waking me up from a sound sleep due to how loud or vigorously he's scratching. Adding to the fact that my husband has CLL, thus the Fludara treatments, he's also a Type II diabetic, which adds to his body being more immune-compromised right now.

The oncologist & his nurse practitioner are very aware of the rash, as both my husband & I have mentioned it to them. Yet, neither one has done anything to figure out what's causing it. They've both stated that it's not related to/caused by the shingles virus, mainly because the rash is so widespread & does not follow the typical nerve-root pathways. They've both suggested applying an OTC topical cream/ointment(like Hydrocortisone or topical Benadryl) to the rash &/or taking oral Benadryl, as well as making an appointment with a dermatologist. Well, my husband's done all of those, even tried the home-remedy of applying corn starch to his entire body. Yet, the rash continues to spread, the itchiness & scratching keep getting worse & more constant, the OTC treatments have not been effective, and my husband can't get an appt with the dermatologist for anytime in the next week(due to scheduling conflicts). Again, the oncologist is well aware of all of this, but still acts the least bit concerned about the rash, how long it's been going on, the fact that it's spreading, &/or that it's causing my husband so much discomfort(due to his never-ending need to scratch so much/bad).

Has anyone ever heard of Fludara causing an outbreak like this? Or could this be an allergic reaction to the drug? What else can my husband do if the doctor doesn't think the rash is med-related &/or something to be concerned about?

I fear that this is one of the manifestations of this illness. My mother was diagnosed with CLL 2005. In 2006 she began the itching.We have been to at least 5 dermatologist who gave rx for many topical applications which did not help. She went through the "allergy to something in your diet/home/contact,etc. Nothing helped nothing worked. Dr. gave RX for cortisone and it completely stopped the itching while she was on it.Drs are refusing to continue cortisone because of poss.liver side effects. She is now on "maintenance" dose of predinsone 10mg. which took edge off itching for short time. New drs. suggested taking an 8hr IV of Rituxan - a cancer drug or Rx of Leukeran, which can "cause additional cancers". We are worried that if she starts on the cancer meds, there will be no going back. Also, there is no guarantee that the cancer drugs will help anyway. The doctors seem to have no answers for us and because of this they seem not to care. But this has become a 24-7 problem and is getting severe. It is totally debilitating.As of this moment, we are waiting for an emerg.appt.at U of M hemo.deptand hope that they have an answer. Will let you know.Please let me know if you receive any relief at all. Thank you. -Chloe'08"sickofthissite"